Good blood sugar news!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

sharentrials
Regular Member


Date Joined Jul 2007
Total Posts : 261
   Posted 11/3/2007 3:45 PM (GMT -7)   
Hello to all! I'm trying to quickly get caught up on your posts. My dad and step-mom came to visit from out of state for a few days. I managed to survive his visit without getting too sick from his cigarette smoke; although we did have a run in over it as usual. I just wanted to share something very positive I have just confirmed is happening to me. You know I have posted several times previously about my blood sugar (BS) being effected by the prednisone and it going too high after lunch and dinner if I don't watch what I eat. I have suspected several times over the last 2 weeks that my body might be managing my BS better due to several readings being lower than I have previously noted. Well, last night after a steak dinner with a huge buttered yeast roll added...2 hours later and my BS read 123! I tested it at lunch today with a chicken salad sandwich, chips, tea, then topped it off with a huge slice of pound cake... 2 hours later and my BS read 124! I have not been able to eat dessert immediately following a meal in months! I have successfully tapered to 8mg prednisone daily and evidently my body is adjusting to it. When I first went to the 8mg everyday, I did experience those heart attack feeling chest pains but I endured them for about a week and now they have gone away too. Is this the type of thing I will experience every time I try to taper lower? Any previous experiences would be appreciated! Thanks,
Always looking for the silver lining, Sharen

SLE '06, Sjogren's '06, Traumatic Head Injury '94
Prednisone 9mg and tapering, Caltrate 1200mg, Multi-vitamin, Prevacid 30 mg, Actonel 35mg, DocQLace 200mg, Flax Seed (milled) 2Tbsp


Ginny
Veteran Member


Date Joined Feb 2003
Total Posts : 5514
   Posted 11/3/2007 4:45 PM (GMT -7)   
YEEE HAWWWW!  Sharen that's great! You must be thrilled! I hope it continues to get better and better for you.  Dealing with blood sugar issues is scary and frustrating.  I'm dealing with the lows right now....
 
Good on ya, and great to hear you're doing so well!
 
Ginny
I can do anything through Jesus Christ who strengthens me. I have learned in whatever state I am in,to be content. Phillipians 4:11-13

33 years old. Diagnosed with lupus in 2000. Fibromyalgia, anti-phospholipid syndrome(APS)(stroke),Sjogren's, Raynaud's, seizure disorder-(miraclulously disappeared!), Libman Sach's Endocarditis, vasculitis, sacroiliitis, neutropenia, thrombocytopenia. Prednisone, Imuran, Coumadin, Clobazam, Amitriptyline, didrocal, monopril, calcium, Cykolokapron, multi-vitamin, vitamin D, Magnesium, vitamin B6, Acidophilus


okie
Veteran Member


Date Joined Dec 2006
Total Posts : 2818
   Posted 11/3/2007 5:31 PM (GMT -7)   

Hi Sharen, I'm so happy to hear some good news. I don't have BS issuesd so I don't know about your question. I do know that alot of people here really have problems tapering off the pred. Hopfully between your experience and your doctors you can go about it a little differently so it isn't the problem it has been. On the other Hand pred. and HUGE slice of cake LOL. That sounds like another problem on the way! tongue I'm just jealous because I would be afraid to eat a huge peice of cake.

That's wonderful that you got to visit with your family. Even if you complained a little I'm sure it meant alot to you. I wish my folks could visit me but it's a long way to go for them at their age and my dad's health. I'm glad you were able to cut back on the pred too. I hope you continue to feel good.

love ya

 


God Bless
Lupus like symptoms, with pbc symptoms,but of course that is subject to change in a moments notice! End Stage COPD w/CHF, Cervical Cancer survivor.  Osteoporosis,osteoarthritis
Prednisone,Plaquanil800mg,vicodin 3x5mg,Evista60mg, Effexor 150mg, HCTZ25/Triamterene37.5mg,Xanax x3 
Only two defining forces have ever offered to die for you: 1. Jesus Christ 2. The American G. I
 
 
 


AlwaysRosie
Veteran Member


Date Joined Jan 2005
Total Posts : 8616
   Posted 11/3/2007 6:34 PM (GMT -7)   
Hi Sharon . . . Great update!! Its wonderful when, in spite of all our illness and meds, our bodies cope with all these curve balls!! Glad you were able to taper too. Not to rain on your parade . . . but make sure your meter is coded right (in case you started a new bottle of test strips). I was getting oddly low readings, and finally realized that I hadn't re-coded the meter.

Thanks for the update !!!

Blessings!

In His Grip

AlwaysRosie           "We can't control the waves, but we can learn how to surf!!"

Psalms 139

Co-Moderator - Lupus Forum

UCTD, Hashimotos, Inflammatory Bowel, Inflammatory Arthritis

Clickable Links:  Lupus Resources    Lupous.Org   Lupus Criteria (4 of 11)   Lupus Chapter Locator


Razzle
Veteran Member


Date Joined Aug 2007
Total Posts : 4392
   Posted 11/4/2007 12:14 AM (GMT -7)   
Tapering Prednisone too quickly can lead to some very uncomfortable withdrawal symptoms. I'd ask your doctor to taper you a little slower, or maybe try tapering alternate days first.

Take care,
-Razzle
Gluten & Sulfite Sensitivity, Multiple Food & Inhalant & Medication Allergies, Asthma, Gut issues (dysmotility, non-specific inflammation), UCTD (Lupus?), Osteoporosis, Anemia, Very Low Lymphocyte Counts (T-Cells & B-Cells), malabsorption/malnutrition, etc.
Meds:  Pulmicort, Injectable Vitamin B12, Herbs, Nutritional Supplements, Essential Oils, Homeopathy.


sharentrials
Regular Member


Date Joined Jul 2007
Total Posts : 261
   Posted 11/5/2007 12:51 PM (GMT -7)   
Thanks, ladies. I guess I spoke too soon. I am still spiking too high, it must have just been a couple of lucky meals. I usually NEVER eat any dessert right after a meal anyway, it just did that to test my suspicions. It did it those 2 times just to mess with me because I'm now back to the same ol' BS...literally. Ha! Oh well, it does at least give me some hope that as I taper lower I may not have to deal with the drug induced diabetes and if I am able to taper completely off (big hopes), that I may not have it at all. Anyway, I appreciate the support. Guess we'll just keep looking ahead! Thanks,
Always looking for the silver lining, Sharen

SLE '06, Sjogren's '06, Traumatic Head Injury '94
Prednisone 9mg and tapering, Caltrate 1200mg, Multi-vitamin, Prevacid 30 mg, Actonel 35mg, DocQLace 200mg, Flax Seed (milled) 2Tbsp

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 10:20 PM (GMT -7)
There are a total of 2,735,742 posts in 301,326 threads.
View Active Threads


Who's Online
This forum has 151430 registered members. Please welcome our newest member, joaniebun.
292 Guest(s), 5 Registered Member(s) are currently online.  Details
Scaredy Cat, mspt98, joavila92, Sarakt, puppylover


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer